Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

How can I get back to my normal,energetic self when having low BP and constant reflux?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 2748 Questions
After having angina like pain, had a cardiac XXXXXXX and a nuclear stress test. Found to have a myocardial bridge but told that it did not present problem also no blockages found. Put on Toporol and Lipitor supposedly as a precaution. Since starting these meds my blood pressure(whic was normal before) now runs 78 to 80 over 40 to 50. Also gained 32 pounds in 9 months. I stay exhausted and have constant reflux. Cardiologist seems unconcerned. As an active person, this has significantly affected my life. 62 and now 170+ lbs. how can I get back to my normal, energetic self? BTW, have had significant depression since all this started. On Wellbutrin.
Posted Tue, 14 Jan 2014 in Hypertension and Heart Disease
Answered by Dr. Anshul Varshney 37 minutes later
Brief Answer: Continue Lipitor. Toporol requires dose modificati Detailed Answer: Dear Mam , Thanks for sharing your problem with us. At this age and with even little evidence of coronary artery disease , or even risk factors , Lipitor (Atorvastatin) is a good choice as it is known to have pleiomorphic effects like 1.Reduces cholestrol 2.Anti inflammatory effects 3.Clot Stabilization 4.Immuno-modulatory effects. So i advice you to continue atorvastatin. But Blood pressure of 80/50 mmHg is not acceptable. It is due to Toporol (Metoprolol). I guess you getting inappropriate dosage. Metoprolol is good foe heart as it prevents cardiac remodelling. But it's dose has to be decided based on your blood pressure and heart rate. Low blood pressure , might be the reason for early exhaustion. Consult your doctor for dose adjustment immediately. Once you get back to normal blood pressure , you will start feeling better. Still if you feel depressive , you should consult back your Psychiatrist. I advice you not to take metoprolol further , till your doctor adjusts the doses. For reflux problems , i prefer to use Pantoprazole and domperidone combination daily. If you are taking Aspirin also , it can cause gastric upset and refluxes , so this would also help. I hope i am able to solve your query , still if you have any query , you may ask me. Stay Healthy.
Above answer was peer-reviewed by
Follow-up: How can I get back to my normal,energetic self when having low BP and constant reflux? 17 minutes later
Thanks. That is what i suspected. Does the Toporol also account for the sigificant weight gain? I know it slows metabolism but this seems extreme. Regardless of activty level my weight conitues to increase. Forgot to mention that since beginning these meds I am having vivid dreams which are often disturbing. The Toporol is 25 mg once daily.
Answered by Dr. Anshul Varshney 36 minutes later
Brief Answer: I attribute these problems more due to depression Detailed Answer: Dear Mam Metoprolol can cause weight gain , but not as significantly as you are describing. I attribute it more to your depression problem. Same is with vivid dreams. I advice you for regular excersies and weight loss , it is important in Heart Patients. Regular exercises helps you to keep your heart healthy , cut down your cholestrol , and also gives you a good feel. If you don't have any further query , you may please close the discussion and rate it.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor